Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 199, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 14, 1999, 4:07 PM CDT for George County, Mississippi. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1999, 4:07 PM CDT (21:07 UTC)
- Expired
- Aug 14, 1999, 5:15 PM CDT
- In force
- 68 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County George County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 142104 RRA SVRMOB MSC039-142215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 407 PM CDT SAT AUG 14 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 515 PM CDT * AT 407 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF LUCEDALE OR 2 MILES EAST OF BENNDALE... MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - BENNDALE BY 410 PM CDT RUBLE BY 440 PM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:25 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 14, 2:25 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT SAT AUG 14 1999 I KEEP HEARING ABOUT COOLER...DRIER AIR JUST TO THE NORTH...BUT IN THE MEANTIME WE JUST HIT A NEW RECORD HIGH FOR THE DATE IN MOBILE LAST HOUR...98 DEGREES. BUT THAT PROBABLY WILL NOT LAST LONG...AS MY OBSERVER JUST REPORTED TO ME THAT THUNDER IS NOW AUDIBLE OUTSIDE. PRETTY UNSTABLE...AND WITH CONVECTION RAPIDLY FIRING ACROSS AREA...MICROBURST CHECKLIST INDICATES A BUSY AFTERNOON/EVENING MAY BE IN STORM. NOT MUCH IN THE WAY OF MODEL DATA TODAY AS THE MAIN PROCESSOR AT NCEP IS DOWN UFN. ONLY NGM TO WORK WITH. 12Z NGM DOES LOOK SIMILAR TO PREVIOUS MODEL RUNS...AND APPEARS TO BE IN FAIRLY GOOD AGREEMENT WITH ONGOING SCENARIO. CURRENT FCST LOOKING GOOD WITH HOT TEMPS AND CONVECTION FIRING ERN AND COASTAL ZONES. FRONT CURRENTLY EXTENDING ACROSS CENTRAL ALABAMA PROGGED BY NGM TO CONTINUE DRIFTING SLOWLY S AND BE ALONG THE GULF COAST BY 12Z SUN...BECOMING QUASI-STATIONARY AND BEGINNING TO DISIPATE OVER THE COASTAL WATERS BY 48 HOUR TIME...12Z MON. NGM PCPN FIELD LOOKS REASONABLE AS WELL WITH ONGOING CONVECTION. WILL GO HIGHER POPS FOR THIS EVENING THAN FWC GUIDANCE ESPECIALLY COASTAL AND EASTERN. MAYBE SLIGHT POPS COASTAL SUN AS FRONT HANGS UP...BUT DRY FCST THEREAFTER. TEMP FCST WILL BE A BLEND OF 12Z FWC...00Z AVN/MRF NUMBERS. WRKMO1 OUT BY 3PM... FCSTID=12 MOB BU 073/094 071/093 074 12320 PNS BU 074/091 074/093 074 12320 DTS BU 074/091 074/092 074 12320 GZH BU 071/092 070/092 073 12200 61A BU 071/092 070/092 071 12100 2RO UU 069/092 068/092 060 12000=
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.